Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
xLKphotox

question!

Hey guys!

Quick question. Went to the derm yesterday and he prescribed me Tretinoin cream. Now he told me to first wash with BP then apply metronidazole (for redness) then finally the tretinoin. I have heard from many people NOT to use the tretinoin cream after BP because something in it makes the cream stop working. What are your experiences. I can switch to a mild soap free wash but why would he recommend I use it after the BP. Is he a dumbass? :think:

Share this post


Link to post
Share on other sites

He told you to wash with the BP? I wouldn't recommend any BP washes when you're starting a topical retinoid. Your skin will be very sensitive after the first week, and BP would only irritate the skin. If you mean he's telling you to apply BP then wash it off, I guess he might be doing that to help prevent the skin irritation, but I don't understand why he would tell you to apply it in the first place.

Share this post


Link to post
Share on other sites
He told you to wash with the BP? I wouldn't recommend any BP washes when you're starting a topical retinoid. Your skin will be very sensitive after the first week, and BP would only irritate the skin. If you mean he's telling you to apply BP then wash it off, I guess he might be doing that to help prevent the skin irritation, but I don't understand why he would tell you to apply it in the first place.

The BP that he prescribed is a face wash so I am washing it off...hmmmm.

Share this post


Link to post
Share on other sites
He told you to wash with the BP? I wouldn't recommend any BP washes when you're starting a topical retinoid. Your skin will be very sensitive after the first week, and BP would only irritate the skin. If you mean he's telling you to apply BP then wash it off, I guess he might be doing that to help prevent the skin irritation, but I don't understand why he would tell you to apply it in the first place.

The BP that he prescribed is a face wash so I am washing it off...hmmmm.

I guess it's worth a try, but you should definitely switch to a gentler cleanser if your skin starts getting irritated.

Share this post


Link to post
Share on other sites

I don't know but he might be a dumbass. There is an ingredient in the bp that essentially deactivates the tretinoin. Why would you want to do this? You might as well not be using the tretinoin if the active ingredient is basically not going to work to it's potential because of the bp? I would like to think your derm knows what he's doing but I personally wouldn't take the chance of using the tretinoin and have it not work because of the bp. I would use a gentler cleanser and let the tretinoin do it's job.

Share this post


Link to post
Share on other sites
I don't know but he might be a dumbass. There is an ingredient in the bp that essentially deactivates the tretinoin. Why would you want to do this? You might as well not be using the tretinoin if the active ingredient is basically not going to work to it's potential because of the bp? I would like to think your derm knows what he's doing but I personally wouldn't take the chance of using the tretinoin and have it not work because of the bp. I would use a gentler cleanser and let the tretinoin do it's job.

Yeah, after 3 weeks I ditched the BP wash and I am just using a gentle cleanser (Deramlogica Ultra Calming cleanser) I decided to stop the BP wash due to the fact that I just didn't like the results. I started getting little tiny skin colored bumps and my active breakouts started to become painful and really red, almost purple. My skin also started to itch. Since swithcing to a gentle cleanser, the trtinoin is working great. I am not 100% clear by any means but I have maybe 1 or 2 actives and the rest is dark marks left behind. My skin also feels much smoother.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×